... years. He feels it greatly helps him focus and I agree. The past few months he takes 3 pills a day instead of the prescribed 2 and runs out at the end of the month. Those last 5-6 days he is useless and lays around all day. Several months ago after he got his refill, he said someone ram-sacked his house and broke all kinds of his precious things and hid things like his phone and wallet. Since he has few friends and is home most of the time, it was hard to believe that someone would do this. He cleaned it up and then has happened 2 more times right after he gets his Vyvance. My husband, a few friends we confide in and myself believe he may be unknowingly doing this himself. He does drink a beer or two almost every day and wonder if this combination is altering his behavior or the on and off Vyvance is interfering. I have asked him if he may be blacking out and doing this. He vigorously says NO. It is also hard to believe he would break his precious items and his usual personality is very gentle and caring. We are perplexed. He will not allow us to communicate with his psychiatrist and if we leave messages, we feel they don't seem to understand by their actions. During the 2-3 weeks in the middle of the month, he is ok so we don't feel he should totally discontinue Vyvance. We suggested cameras and changing locks, which he hasn't done yet. He is destroying himself. We would like to know if anyone else has had similar problems. We would appreciate any suggestions or advice.
Mom, you do have reason to worry and many times the doctor will replace the prescription one time only for theft or lost etc. He is getting very close to being cut off from the medication he needs to survive these problems. And yes some people can do what you're saying and not even know it is him. this would be a few beers too many with this medication, Or he could easily be hallucinating when he wakes of even as he sits there these are some o the problems with many of these medications I think you or your husband need to intervene and find out what the doctor can do to help him it could be that he is taking the max. dose than he goes a week without really the doctor needs to know this also. best of luck but you don't want your son to end up hurting himself by doing things this way.
My 45-year-old sister Has had a prescription for I think less than a year, and her dosage was increased about three months ago. She says that she likes the way it makes her feel a great deal, and she interacted with her physician in such a way to make sure that the prescription was continued and ultimately increased. And she is also destroying herself. Her husband sees a coincidental downturn from bad to worse at the time of the increase in her dosage.
We intervened as a family this week to begin weaning her off of it with the hope of getting rid of it altogether. She is a beautiful vivacious talented woman with a loving family, but she is systematically destroying herself with destructive, aberrant behavior.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started my 7yr old son on Vyvanse 20mg this morning. He was dx with ADD. He seems to be more hype?
Posted 2 May 2010 • 3 answers
Posted 11 Aug 2010 • 1 answer
Posted 22 Apr 2011 • 1 answer
Vyvanse - Hi, I've recently started taking Vyvance. I have ADD inattentive type. But it seems as if?
Posted 24 Nov 2011 • 2 answers
Posted 19 Nov 2014 • 1 answer